MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 2.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 2.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003N3EZ25200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Neurological Deficit/Dysfunction (1982); Thrombosis (2100)
Date of Event 07/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
The patient presented with a right m1 occlusion.The patient underwent unsuccessful thrombectomy; therefore, the physician deployed a stent (subject device) from the posterior m2 division down to the m1 segment.It was reported that angiography showed in-stent thrombosis and 2 mg of integrilin were then administered to treat the stent thrombosis.Follow-up angiography showed that the anterior m2 branch remained occluded.After an unsuccessful attempt to access the occlusion to deploy another stent, the physician administered an additional 5 mg of integrilin to the right m1.Follow-up angiography demonstrated recanalization of the stented right m1 and posterior m2 division with minimal flow through the anterior m2 branch.A ct scan performed the following day showed extensive infarction of the entire right mca territory and mild increase in mass effect.The swelling continued to increase over time, and overall, the mass effect increased from 4 to 8 mm two days post procedure.This was associated clinically with increased somnolence and difficulties moving extremities.The physician reported that the in-stent thrombosis was related to the procedure and the patient's clinical situation, not the specific stent utilized.The patient's current status is a completed right mca whole territory infarct with expected swelling and mass effect.The patient is intubated and the family has made him comfort measures only.This is statistically the same outcome that would have occurred had no procedure been done.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.However, vessel thrombosis, stroke and neurological/intracranial sequelae are known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
NEUROFORM 3 EZ 2.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5894263
Report Number3008881809-2016-00131
Device Sequence Number10922281
Product Code NJE
UDI-Device Identifier04546540697745
UDI-Public(01)04546540697745(17)190131(10)18903596
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
H020002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM003N3EZ25200
Device Lot Number18903596
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR